MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0318
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that when the inserter and implant was being manipulated for placement, one of the handles of the inserter broke from the body of the instrument.The implant had already been placed through the opening prepared in the interspinous space when the malfunction occurred.No further placement or manipulation was required.There were no known patient complications.A visual inspection of the device confirmed the complainant's description of the damage.A dhr review was performed and the device met all required specifications prior to being released to distribution.The inserter malfunction could be replicated if excess force was applied to the handles of the inserter.The inserter ratchet is intended to hold the inserter in a fixed position with the implant loaded.If the handles are compressed further than the implant and ratchet allow, the handle of the inserter may break.
 
Event or Problem Description
The complainant reported that when the inserter and implant was being manipulated for placement, one of the handles of the inserter broke from the body of the instrument.The implant had already been placed through the opening prepared in the interspinous space when the malfunction occurred.No further placement or manipulation was required.There were no known patient complications.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7843688
Report Number3005031160-2018-00025
Device Sequence Number1155858
Product Code PEK
UDI-Device IdentifierM697X06003181
UDI-PublicM697X06003181
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0318
Device Lot NumberI8365-0000R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;